Utah, 2016Wildfire in Utah, August 3 to 12, 2016
August 3 to 12, 2016 · NWS SLC · 1 event in 1 county or zone
The Broad Mouth Fire, also called the Broad Canyon Fire, burned over 20,000 acres in northern Utah and caused damage to a few structures.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Broad Mouth Fire, also called the Broad Canyon Fire, burned over 20,000 acres in northern Utah and caused damage to a few structures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 3, 7:42 AM MST, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 3, 7:42 AM MST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
842 AM MDT WED AUG 3 2016
.SYNOPSIS...A cold front will move across northern Utah this
morning and into central Utah this afternoon with drier and
somewhat cooler air spreading in behind the front. Moisture will
persist over the south today and Thursday then spread northward
again for the end of the week.
&&
.SHORT TERM...Weak cool front running into a somewhat moist air
mass across northern Utah this morning and is producing light
rain showers. Models have not capture this activity whatsoever, so
had to put some POPs in across northern Utah from about Salt Lake
County northward for this morning, although it is possible that
this shower activity could dissipate before reaching SLC.
Also have removed or lowered POPs across central and southern Utah
this morning as radar is void of any echoes and the cloud tops are
warming and dissipating. However, with precipitable water amounts
of 1.25 inches or more the current Flash Flood Watch for the
southern tier looks good with very slow moving storms.
&&
.AVIATION...Northwest winds are expected to prevail at the SLC
terminal today. However, there is a 15 percent chance of showers
through 18Z and they could cause winds to become temporarily
erratic with gusts up to 15 mph. VFR conditions will prevail
through the TAF period.
&&
.SLC Watches/Warnings/Advisories...
UT...Flash Flood Watch from noon MDT today through this evening for
UTZ013-019>021-518.
WY...None.
&&
SHORT TERM...STRUTHWOLF
AVIATION...VERZELLA
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Aug 3, 4:48 AM MST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
548 AM MDT WED AUG 3 2016
UTZ001>016-019>021-517-518-WYZ021-041200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
548 AM MDT WED AUG 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND A FEW THUNDERSTORMS WILL PERSIST ACROSS THE NORTHERN
OUTLOOK AREA THIS MORNING THEN DISSIPATE. LOCAL GUSTY WINDS AND A
FEW LIGHTNING STRIKES COULD ACCOMPANY THESE SHOWERS.
SHOWERS AND THUNDERSTORMS ARE FORECAST TO BECOME NUMEROUS ACROSS
THE SOUTHERN OUTLOOK AREA THIS AFTERNOON AND CONTINUE INTO
TONIGHT. HEAVY RAINFALL WILL ACCOMPANY SOME OF THESE STORMS WITH
FLASH FLOODING POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS PRIMARILY THE
SOUTHERN OUTLOOK AREA ON THURSDAY. THESE STORMS WILL ONCE AGAIN
HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL.
STORMS WILL SPREAD BACK INTO THE NORTHERN OUTLOOK AREA FRIDAY.
THE AIRMASS WILL DRY FROM THE WEST OVER THE WEEKEND...WITH A
DIMINISHING CHANCE OF SHOWERS AND THUNDERSTORMS.
CRITICAL FIRE WEATHER CONDITIONS FROM THE COMBINATION OF GUSTY
WINDS AND LOW HUMIDITY MAY DEVELOP OVER THE WESTERN OUTLOOK AREA
MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)
FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Wildfire, Northern Wasatch Front
- When
- August 3, 10:30 AM MST to August 12, 5:00 PM MST
- Where
- Northern Wasatch Front forecast zone
- Property damage
- $100,000
- Reported by
- Newspaper
The Broad Mouth Fire, also called the Broad Canyon Fire, burned 20,619 acres in the higher terrain northwest of Plymouth. The fire was human caused, and almost all of the growth in size occurred in the first two days that it burned. No injuries were reported, but the fire destroyed a rancher’s cabin, a camp trailer, and a mobile home. The fire was deemed 100% contained on the evening of August 12.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Idaho, August 3, 20162 deaths · 1 event
- Tornado and Hail in North Dakota, August 3, 2016$1.9 million · EF2 · 15 events
- Tornadoes and Flash Flooding in North Dakota, August 3, 2016$120,000 · EF2 · 42 events
- Flash Flood and Flood in North Carolina, August 3, 2016$301,000 · 2 events
- Flash Flooding and Flooding in Nevada, August 3 to 4, 2016$91,000 · 7 events
- Flash Flood in North Carolina, August 3, 2016$85,000 · 1 event
- Flash Flood and Damaging Wind in Arizona, August 3, 2016$75,000 · 61 kt wind · 2 events
- Damaging Winds in Minnesota, August 3 to 4, 201670 kt wind · 24 events
- Flash Flooding and Hail in Arkansas, August 3 to 6, 2016$17,000 · 1 in hail · 10 events
- Heat in Louisiana, August 3 to 8, 201617 events
- Flash Flooding in Arizona, August 3, 2016$17,000 · 3 events
- Heat in Texas, August 3 to 12, 201611 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 658016.